Skip to content
My WebMD Sign In, Sign Up
I really need some advice on metformin 500 mg
avatar
mustang37b posted:
hello group, you all know by now who I am, my last nickname was denial but my new nickname is Mustang, I'm very concerned I'm taking this medication my Dr. said it's okay, my pharmacists said it's okay, but why am I still hesitating taking the medication, I read the medication best of my ability one of the side effects will lower your blood sugar to lol, not a hand about me if I don't take this I'm to get heavier and heavier, my doctor said you could loose some weight from it. If this medication safe for you kidneys I heard that when people first start taking the stuff they affected their kidneys, I'm really afraid to take this suff, I need some supports and encouragement why or why why or why not I cannot take this med. I have it in my hand looking at it but don't want to take it I'm too afraid what happened my kidneys. I heard that medication out there on diabetes a room you kidneys. I need your support please
Reply
 
avatar
DavidHueben responded:
Quit the worrying.

Take the medication as prescribed. You already got advice from the doctor and pharmacist.

You will be fine.
We sleep soundly in our beds because rough men stand ready in the night to visit violence on those who would do us harm.

- Winston S. Churchill




 
avatar
mustang37b replied to DavidHueben's response:
I;m a worry wart can't help that and took it, now I can eat ant thing I want sence took pill majick pill is that cool or what
 
avatar
mustang37b responded:
Rommen noodle soup now. I'm hungey
 
avatar
DavidHueben replied to mustang37b's response:
Mustang/Den:

NO!!! You can't just eat anything since you started Metformin.

You don't listen to anyone's advice. Ramen noodles are still a poor choice.

It is not a magic pill.
We sleep soundly in our beds because rough men stand ready in the night to visit violence on those who would do us harm.

- Winston S. Churchill




 
avatar
Phototaker123 responded:
Tang...I also started 500 mg. of Metformin Extended Release(ER)

Here's the deal:

My doctor also told me I'd lose weight. I didn't.

I was worried too, because I have IBS, irritable bowel syndrome, that it would make me sick. It didn't.

I "still" have to watch what I eat carefully, even with this small dose. If I don't, my blood sugar numbers go into the 200's.

I understand your worry. Just take the Metformin.

The "only" side effects I'm getting is gurgling in my stomach. It gets embarrassing sometimes! People make comments. I try to make a joke about it. It happens a lot to me. I'd rather have gurgling than high numbers.

Remember, you "still" have to count your carbs, and eat healthy. The Ramon noodles is not a good choice. If you can buy some chicken breast pieces in a package(they're frozen), you can take out some pieces of chicken and stick those in there, and not eat all the noodles. Try that for more protein to fill you up more. I know you don't have much money to spend, so I'm assuming that the Ramon noodles don't cost much, but you can find other things to eat than this, Tang.
 
avatar
mhall6252 responded:
I've taken metformin for more than 10 years and my kidneys are perfect. Not controlling your blood sugar will wreck your kidneys, for sure.

Take the metformin and eat a healthy diet.
Michelle
Diabetic since 5/2001
Follow my journey at www.mch-breastcancer.blogspot.com
Smile and the world smiles with you.
 
avatar
Anon_1092 responded:
Why are you asking for help and why should we believe you are going to follow any of our suggestions?

You sound just like you always did, I am asking for help but am going to do exactly what I like.

Bottom line, you are going to do what you always do, over eat and not pay any attention to the quality of your carbs and guess what, you will continue to get high numbers with or without the meds.

why do you keep going to the doctor if you are not going to help yourself in the things you have control of?
 
avatar
flutetooter responded:
Are you whining again? You can not make us feel sorry for you, which is what you are trying to do. I think your mental illness may be partly that you do not have the ability to think for yourself, follow directions, make reasonable decisions. In tht can, no long distance hand holding will help you. Please consider a group care facility that includes round the clock medical care.
If at first you don't succeed, try, try again!
 
avatar
natseen responded:
Start taking metformin, otherwise you have to face diabetes complications. If you feel discomfort taking metformin, consult your doctor to modify the dosage or medication type itself.
 
avatar
barb10562 responded:
The Metformin wont kill you but your eating habits will. The pill WILL NOT cure you!!! Just help with your sugar.
 
avatar
dustnbones99 responded:
You have to stop taking metformin if you are having any type of test with contrast dye. It's probably a good idea to carry something saying you are taking it in case you are in an accident and unable to communicate . A test like a ct scan with dye could be risky.


Featuring Experts

Michael Dansinger, MD, is a nationally recognized authority on dietary and lifestyle counseling for weight loss and disease prevention. He is the nutr...More

Helpful Tips

tips to help me help a family member
does anyone have tips to bring down diabetes More
Was this Helpful?
1 of 1 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.